| Catalog Number |
405828 |
| Medical Device Problem Code |
Disconnection (1171)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
Event or Problem Description
The following was reported via email: (b)(6) had to repair a catheter this evening that had disconnected.As she was relaying the story, dr.(b)(6) stated that one today seemed to be very slightly leaking at the catheter/connector interface when they were giving a loading dose or the test dose.Additional responses report: this one was the kit that caused intravascular catheterization last night (different lot from the one with connector issues) 26jun2024 communication states: some of the yellow connectors don¿t allow the catheter to go all the way in and therefore don¿t work right ( had one this morning) we did have 4 or 5 of the extra connectors ( which are half yellow and half clear plastic) in our cart.**please see email chain from customer attached.Multiple issues were noted within the same communication.Bd was notified of these issues on 26jun 2024.Response received 27jun2024 per dr.(b)(6): 2.Did the event directly, or indirectly involve a patient or user? if involved, describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Yes, this did of course involve a patient, although no significant harm was done.Twice on wednesday we could not insert the epidural catheter into the yellow connector, one the catheter was placed properly into the patients epidural space.Both times i found the ¿extra¿ connectors (the ones that are had below and half clear) and used one of them.So the only effect was a 1-2 minute delay in attaching the connector to the catheter.Because we had already given spinal analgesia doses to both patients, this did not delay pain relief, only the final securing of the catheters.
Additional Manufacturer Narrative
Pr (b)(4) follow up mdr for device evaluation/correction: correction: following submission of initial mdr, it was identified a lot code incorrectly reported.Specific lot involved in this incident is unknown.Section d updated to reflect unknown batch.Device evaluation: several samples were provided to our quality team for investigation.A total of forty-five trays from lot 0001563972, one tray from lot 0001527293, and ten trays from lot 0001561237 were evaluated.Upon initial inspection, no damage was observed with any of the products.Within one sample from lot 0001563972, the catheter and nexus connector came assembled and it was observed to be assembled incorrectly, the wrong end of the catheter had been inserted into the connector.Once corrected, functional testing was performed on all nexus connectors.During our evaluations, the catheters were properly threaded into the connector without issue and proper flow was achieved.It was identified within seven samples from lot 0001561237 that the catheter could not be fully seated, verifying one of the reported incidents.A review of the internal manufacturing device records and raw material history files for lot numbers 0001563972, 0001527293, and 0001561237 was performed and no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.The seven connectors from lot 0001561237 that prevented proper threading of the catheter have been sent to the supplier for further evaluation.Based on their findings, they identified mold wear on the inserts used to create the slot feature.As a result, this can make the connectors more susceptible to partially closing, which would prevent the catheters from being able to be fully seated, as seen in the samples evaluated.The supplier has initiated a project to further address this issue.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
Event or Problem Description
No additional information.